Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 38, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 10, 2015, 3:50 PM MDT for Clark County, Fremont County, Idaho. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2015, 3:50 PM MDT (21:50 UTC)
- Expired
- Jun 10, 2015, 4:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Clark County, ID, Fremont County, ID
The radar
The Pocatello radar (KSFX), 142 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.8 hours before the alert went out and 351 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:20 PM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 10, 2:20 PM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 220 PM MDT WED JUN 10 2015 .SHORT TERM...TONIGHT THROUGH SATURDAY. THE AIR MASS OVER SOUTHEAST IDAHO REMAINS RATHER MOIST WITH PRECIPITABLE WATER VALUES RANGING FROM .9 TO 1.0 INCH. UPPER LEVEL DISTURBANCE MOVING FROM WASHINGTON TO MONTANA AND STEERING WINDS WITH THIS DISTURBANCE ARE WESTERLY THIS AFTERNOON AND WILL SHIFT NORTHERLY AS EVENING APPROACHES AFFECTING HOW STORM CELLS MOVE. ISOLATED CELLS ALREADY DEVELOPING IN THE CENTRAL MOUNTAINS...WITH .06 INCH RAIN REPORTED AT STANLEY. RADAR ALSO SHOWS POTENTIAL FOR SMALL HAIL. EXPECT ACTIVITY WILL PICK UP IN THE SNAKE PLAIN NEXT COUPLE HOURS AND PROGRESS TOWARDS THE CARIBOU HIGHLANDS AND BEAR LAKE AREA BY THIS EVENING. WITH PRECIPITABLE WATER VALUES ON THE HIGH SIDE AND CELL MOVEMENT ON THE SLOW SIDE...COULD HAVE RAIN FALL AMOUNTS OF .25 TO .50 INCH FROM SELECT CELLS. FOR THURSDAY...WILL STAY WITH THE SLOWER GFS MODEL WHICH KEEPS CONVECTIVE POTENTIAL IN THE SOUTH CENTRAL AND CARIBOU HIGHLANDS UP TO ABOUT DRIGGS AREA. NORTHERLY SURFACE WINDS OF 10 TO 20 MPH EXPECTED ON AMERICAN FALLS RESERVOIR WHICH IS ENOUGH FOR ROUGH LAKE WATERS AND BOATING...THEREFORE HAVE ISSUED A LAKE WIND ADVISORY. WITH A LOW PRESSURE TROUGH MOVING THROUGH WESTERN CANADA ON FRIDAY WILL INCLUDE A SLIGHT CHANCE OF THUNDERSTORMS AROUND ISLAND PARK. SATURDAY LOOKS PRETTY DRY EVERYWHERE...BUT THE LOWER SNAKE PLAIN AND EASTERN MAGIC VALLEY WILL SEE BREEZY WESTERLY WINDS OF 15 TO 25 MPH. OTHERWISE...TEMPERATURES WILL TREND UP ABOUT 2 DEGREES THE NEXT COUPLE OF DAYS. RS .LONG TERM...SUNDAY THROUGH THURSDAY. BOTH EUROPEAN AND GFS MODELS ARE TRENDING TOWARD A DRIER WEST TO SOUTHWEST FLOW ALOFT BUT STILL HAVE SOME CONVECTION PERHAPS. GFS IS WETTER IN ITS SOLUTION THAN EUROPEAN. DID NOT ALTER GRIDS TOO MUCH IN THIS PERIOD WITH SOME ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAINLY IN HIGH ELEVATIONS. WITH THIS PATTERN NOT EXPECTING SIGNIFICANT RAIN AMOUNTS. IN THE LONG TERM. TEMPERATURES SHOULD BE ABOVE THE MID JUNE NORMAL. GK .AVIATION...SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON. BEST CHANCE SHOULD BE AT SUN BUT HAVE SHOWERS AND VICINITY THUNDER AT ALL SITES THROUGH THIS AFTERNOON AND EARLY EVENING. CONDITIONS SHOULD REMAIN VFR THROUGH THURSDAY. EXPECT LESS COVERAGE ON THURSDAY AND TAF SITES SHOULD BE UNAFFECTED. 10 TO 15 KNOT WINDS POSSIBLE AT BYI...PIH AND IDA ON THURSDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM NOON TO 8 PM MDT THURSDAY FOR IDZ021. &&
In the hours before
Special weather statement, Jun 10, 3:22 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 322 PM MDT WED JUN 10 2015 IDZ019-102200- UPPER SNAKE HIGHLANDS ID- 322 PM MDT WED JUN 10 2015 ...NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING NORTHEASTERN CLARK COUNTY UNTIL 400 PM MDT... AT 321 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPENCER...MOVING SOUTHWEST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPENCER. LAT...LON 4450 11207 4442 11191 4426 11202 4436 11227 TIME...MOT...LOC 2121Z 034DEG 16KT 4438 11211 HEDGES
Special weather statement, Jun 10, 3:44 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 344 PM MDT WED JUN 10 2015 IDZ020-021-102230- UPPER SNAKE RIVER PLAIN ID-LOWER SNAKE RIVER PLAIN ID- 344 PM MDT WED JUN 10 2015 ...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING NORTHWESTERN BINGHAM...SOUTHWESTERN JEFFERSON...SOUTHEASTERN BUTTE AND NORTHWESTERN BONNEVILLE COUNTIES UNTIL 430 PM MDT... AT 343 PM MDT...DOPPLER RADAR WAS TRACKING A CLUSTER STRONG THUNDERSTORMS OVER ATOMIC CITY...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ATOMIC CITY...TABER...SOUTHEAST INL AND EAST BUTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. AVOID FLOODED AREAS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4325 11290 4357 11292 4365 11247 4331 11237 TIME...MOT...LOC 2143Z 258DEG 9KT 4347 11277 AD
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:20 PM MDT | Special Weather Statement | PIH | Fremont | 40 min |
| Jun 10, 1:06 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Jun 10, 2:25 PM MDT | Lake Wind Advisory | PIH | 23 hr | |
| Jun 10, 3:22 PM MDT | Special Weather Statement | PIH | Clark | 38 min |
| Jun 10, 3:44 PM MDT | Special Weather Statement | PIH | Bingham | 46 min |
| Jun 10, 3:51 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
| Jun 10, 4:16 PM MDT | Special Weather Statement | PIH | Jefferson | 44 min |
| Jun 10, 4:30 PM MDT | Special Weather Statement | PIH | Bingham | 45 min |
| Jun 10, 4:49 PM MDT | Special Weather Statement | PIH | Cassia | 56 min |
| Jun 10, 4:54 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida | 36 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.